Alert archive / South Carolina / Small Craft Advisories in 2017
Small Craft Advisory 26, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at May 23, 2017, 3:14 AM EDT. It took effect at May 23, 2017, 2:00 PM EDT. It was in force for 64 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2017, 3:14 AM EDT (07:14 UTC)
- In effect from
- May 23, 2017, 2:00 PM EDT
- Expired
- May 26, 2017, 6:00 AM EDT
- In force
- 64 hr
- Issued by
- NWS Wilmington, NC
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at May 23, 2:51 AM EDT, 23 minutes earlier.
Area forecast discussion, May 23, 2:51 AM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
251 AM EDT Tue May 23 2017
.SYNOPSIS...
Waves of low pressure will develop along stalled cold front
producing a good chance of showers and thunderstorms through
mid week. A cold front trailing from a deep low pressure system
over the Ohio Valley on Thursday will push through, bringing
the final round of storms to the area. High pressure will build
in on Friday maintaining quieter weather for much of the
weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 3 AM Tuesday...Moisture laden broad southwest flow will
continue to impact the area through the near term period.
Guidance has been somewhat consistent in showing another wave of
showers and thunderstorms across the coast this morning and
another more potent feature later this afternoon and evening.
With some areas, albeit somewhat isolated showing 3-6 inches of
storm total qpf already, it is prudent to issue a flash flood
watch beginning this morning and lasting through 2 AM tonight.
Based on the events of Monday we could easily see another 2-4
inches of rain with isolated higher amounts. Fortunately we
haven't seen a lot of rain the past couple of weeks so this will
mitigate the situation to a certain degree. Severe threat
remains in place but with very warm and obviously moist profiles
it will take some doing for precipitation loading to manifest
itself into severe gusts. SPC has most of the area in a marginal
risk. Highs in the lower 80s with overnight lows in the middle
to upper 60s.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
As of 3 AM Tuesday...Unsettled weather continues into the Short
Term as a very slow moving frontal system tracks across the
eastern Carolinas. Model disparities makes precip timing an
issue for Wednesday so have opted for categorical pops,
indicating widespread convection, through that 24 hour period.
Although confidence is high that all locations will see
measurable precip, if not a substantial amount for most places,
confidence is low as to actual timing of the event. Thursday is
a little more clear cut in that the front will be moving
offshore early in the period, so bulk of remaining precip will
be during the daytime, likely early, with a dry overnight.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 3 PM Monday...Deep frontal moisture to be offshore by the
start of the period. However the main trough axis and strongest
shortwave will be crossing the area and this should manage to
squeeze a few light and short-lived showers. Continued dry
advection and the lifting of the trough Thursday night should
keep us dry despite one last final and moderately strong
vorticity center streaking by. Zonal flow will keep the weekend
dry and fairly seasonable with only gradually increasing surface
dewpoints.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
As of 06Z Tuesday...Challenging conditions for the aviation
community the next 24-36 hours and maybe beyond. For the near
future, expect MVFR conditions area wide with some intervals of
IFR mingled in as areas of showers and thunderstorms move
through occasionally. During the next six to eight hours inland
sites have the highest chances of IFR and have addressed with
TEMPO groups through about 15 UTC. A little more iffy at the
coast as another round of showers and thunderstorms move across
which oddly enough keeps the boundary layer a little more active
somewhat precluding fog and persistent lower ceilings. The best
chance of widespread IFR conditions is late tonight in the wake
of another round of convection when a weak surface pattern is
left behind to work with all the low level moisture.
Extended Outlook...Reduced flight categories will be possible
in periodic showers and thunderstorms through Thursday. The
strongest convective activity should occur Wednesday.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 3 AM Tuesday....Somewhat distorted wind fields across the
waters this morning due to earlier and current convection. A
good southwest flow should reemerge in just a few hours however.
Winds speeds increase to 15-20 knots later today and increase
even further tonight leading to some marginal small craft seas
of 5-7 feet. Will go ahead and raise an advisory for the
afternoon and overnight hours.
SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
As of 3 AM Tuesday...The overall trend during the Short Term
will be one of gradually increasing SW winds and building seas
in advance of a slowly moving cold front. The front will be over
or near the waters on Thursday morning, at which point we will
likely see some loosening of the gradient and a subsequent
decrease in winds and seas during the afternoon. Until then,
though, it is likely that Small Craft Advisory conditions will
be breached on Wednesday or Wednesday night. Expect frequent
period of shower and thunderstorm activity Wednesday and
Wednesday night, with improving conditions on Thursday.
LONG TERM /FRIDAY THROUGH SATURDAY/...
As of 3 PM Monday...Small Craft Advisory will be in effect on
Thursday just ahead of a cold front that will pinch the
gradient. Within the agitated wind field of the pinched gradient
a strong upper disturbance will traverse the area possibly to
enhance wind gusts. In the wake of this boundary there will be
west winds to round out the period of gradually diminishing
speed. Wave heights will similarly abate somewhat slowly.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Flash Flood Watch from 8 AM EDT this morning through late
tonight for SCZ017-023-024-032-033-039-053>056.
Beach Hazards Statement from 7 AM EDT this morning through this
evening for SCZ054-056.
NC...Flash Flood Watch from 8 AM EDT this morning through late
tonight for NCZ087-096-099-105>110.
Beach Hazards Statement from 7 AM EDT this morning through this
evening for NCZ106-108.
MARINE...Small Craft Advisory from 2 PM this afternoon to 6 AM EDT
Wednesday for AMZ250-252-254-256.
&&
SYNOPSIS...REK
NEAR TERM...SHK
SHORT TERM...REK
LONG TERM...MBB
AVIATION...SHK
MARINE...REK/MBB/SHKHazardous weather outlook, May 22, 4:00 PM EDT, 11 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 400 PM EDT Mon May 22 2017 NCZ087-096-099-105-107-109-110-SCZ017-023-024-032-033-039-053-055- 232000- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Coastal Brunswick-Marlboro-Darlington-Dillon- Florence-Marion-Williamsburg-Inland Horry-Inland Georgetown- 400 PM EDT Mon May 22 2017 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This Afternoon and Tonight. Isolated strong to severe storm possible in inland northeast South Carolina tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong to severe thunderstorms are possible Tues and Wed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-SCZ054-056-232000- Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown- 400 PM EDT Mon May 22 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement for strong long shore current. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-232000- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 400 PM EDT Mon May 22 2017 This Hazardous Weather Outlook is for The adjacent Coastal Waters. .DAY ONE...This Afternoon and Tonight. Small Craft exercise caution possible Tues afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Small Craft Advisory conditions likely Wed through Thurs night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 3:19 AM EDT | Flash Flood Watch | ILM | Darlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more | 38 hr |
| May 23, 3:03 PM EDT | Special Weather Statement | ILM | Horry | 42 min |
| May 23, 4:57 PM EDT | Special Marine Warning | ILM | 93 min | |
| May 23, 6:23 PM EDT | Special Marine Warning | ILM | 52 min | |
| May 23, 6:54 PM EDT | Special Marine Warning | ILM | 96 min | |
| May 23, 7:39 PM EDT | Special Marine Warning | ILM | 36 min | |
| May 23, 9:43 AM EDT | Areal Flood Advisory | ILM | Brunswick, New Hanover | 3 hr |
| May 23, 3:55 PM EDT | Special Weather Statement | ILM | Brunswick | 50 min |
| May 23, 4:43 PM EDT | Special Weather Statement | ILM | New Hanover, Pender | 62 min |
| May 23, 6:08 PM EDT | Areal Flood Advisory | ILM | New Hanover | 112 min |
Nearby
Small Craft Advisories in South Carolina, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.